Silenor Overdose

If a person takes too much Silenor, the effects can be quite dangerous and may include seizures, hallucinations, and even loss of life. Seek medical attention right away if you or someone else may have taken an overdose. Treatment may involve "pumping" the stomach, administering activated charcoal, and providing supportive care.

Can You Take Too Much Silenor?

Silenor® (doxepin tablets) is a prescription insomnia medication. As with any medication, it is possible to take too much Silenor. The specific effects of an overdose can vary, depending on a number of factors, including the Silenor dosage and whether it was taken with any other medications or substances.
 
Seek immediate medical attention if you or someone else may have taken a Silenor overdose, as it can cause dangerous complications.
 

Symptoms of an Overdose With Silenor

Overdoses with doxepin (the active ingredient in Silenor) have been reported to cause the following symptoms:
 
  • Changes in heart rhythm (arrhythmia)
  • Very low blood pressure (hypotension)
  • Seizures
  • Drowsiness
  • Coma
  • Confusion
  • Trouble concentrating
  • Hallucinations
  • Dilated (wide open) pupils
  • Agitation
  • Muscle tension
  • Vomiting
  • Low body temperature (hypothermia) or fever (hyperthermia)
  • Loss of life.
     

Treatment Options

If the Silenor overdose was recent, a healthcare provider will likely administer activated charcoal to absorb the medication, as well as place a tube into the stomach to "pump the stomach."
 
Treatment may also involve supportive care, which consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options for a Silenor overdose may include:
 
  • Fluids through an intravenous line (IV)
  • Medicines to increase blood pressure and/or heart rate, control an irregular heart rhythm, or control seizures
  • Close monitoring of the heart and lungs
  • A breathing tube to help with breathing
  • Other treatments based on the complications that occur.
     
It is important that you seek medical attention immediately if you believe that you may have overdosed on this medication.
 

Silenor Medication Information

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.